Discussions that mention xanax

Addiction & Recovery board


Hi guys and gals,
Baseball here,
I felt HORRIBLE yesterday.I started getting the chills-hot flashes.I woke up like a train hit me from the hard core anti-psychoctic that the detox gave me at discharge for sleep.

as the day progressed,I tried everything....working out,getting out,getting in to My Md(which I see today)...No luck...non-stop panic attacks,racing mind,couldn't even leave the house.I called the medical facility where I was detoxed,to ask them some medical Q's,but they never returned my calls.Called my sponsor,and he was evasive on the issue.I was really mad that the detox gave me little to no instruction.

At about 8:30 PM when it got too much,after numerous herbal attempts,I took 1/2 mg of xanax....the fear and panic could not be escaped! I tried an herbal sleep combo,but only got 3 hrs.My wife told me to NOT take the detox med(seroquil)as she saw the result the day before,so when I got up at 3 in the AM,I took half of my old med,another benzo(tamezapam).

I guess part of me feels like a loser for giving in,but part of me feels like I did the right thing...I can't picture doing ANYTHING or being of any use ,being able to write inventory,do work,if My Panic attacks keep coming.

as I said,I'm seeing the MD today.The last day I felt GREAT was the day I left the detox.(5 days)They also had me on a low dose of librium.I'm not sure that I slipped here,as I took the minimum I needed to not melt entirely,but obviously I wouldnt be posting if I felt entirely OK about it.

I always felt the Narcotics were the biggest problem,and obviously I took none of those,I had been using the benzos without abusing for 9-10 years before detox...I don't even like that feeling,but It's the only thing that has ever stopped the attacks-insomnia.......boy it's hard to make a decision when you're new,alone and floating!!!!!

any comments ???? I'd love some input on this matter.

Baseball65
Hey Baseball.....i have never made an attempt to stop my xanax during opiate w/d.....i too, get severe panic attacks, since my 2 yr old was born. Yesterday i had a rough day myself and took a half a xanax for the first time during the day in two years. I usually take 1/2- 1 at night for sleep. My MD prescribes 1 4X a day....i would be sleeping 24/7 if i took it like that, they make me fall asleep, no buzz involved whatsoever. Well, i know panic attacks are also associated with opiate withdrawal. I get them soooooooo bad, i can totally relate. Were you ever abusing the benzos????? If so, i would be very cautious. I have learned alot of HORRIBLE things about benzos from this website...but at this time i am worried about staying off of the opiates. Some days are good, others are filled with gloom, depression and anxiety. I just try to cherish those few good days, i DO have. Keep up with the meetings, that is the only relief i get. Hang in there and let me know how your dr. appt. goes. Check back soon
luv,
LISA
Quote from lisaaahubb:
Hey Baseball.....i have never made an attempt to stop my xanax during opiate w/d.....i too, get severe panic attacks, since my 2 yr old was born. Yesterday i had a rough day myself and took a half a xanax for the first time during the day in two years. I usually take 1/2- 1 at night for sleep. My MD prescribes 1 4X a day....i would be sleeping 24/7 if i took it like that, they make me fall asleep, no buzz involved whatsoever. Well, i know panic attacks are also associated with opiate withdrawal. I get them soooooooo bad, i can totally relate. Were you ever abusing the benzos????? If so, i would be very cautious. I have learned alot of HORRIBLE things about benzos from this website...but at this time i am worried about staying off of the opiates. Some days are good, others are filled with gloom, depression and anxiety. I just try to cherish those few good days, i DO have. Keep up with the meetings, that is the only relief i get. Hang in there and let me know how your dr. appt. goes. Check back soon
luv,
LISA


I don't get a buzz from benzos either. Just REALLY REALLY REALLY sleepy. :yawn:
I have had the unfortunate and hellish experience of withdrawls from hydrocodone and xanax. The xanax was by far the worst for me mentally. I would have the worst anxiety and feeling of gloom and thought I was losing it. I was put on remeron and it helped with the anxiety and helped my sleep tremendously. I know exactly what your are describing I have been there more than once. Please do not take any more benzos. In my experience it just prolongs things. I thought I was doomed but trust me It will get better. It will start getting a little better everyday. You have to hang in there and do what you can to get by. Try benadryl,valerian root,hot tea,and ask your doctor about the remeron. It is an anti-depressant. I have been on it for 3yrs and it has helped me alot. I tried about every other anti-dep. before this and they didn't help me. I think they made things worse but this one finally helped. It helps with sleep immediately it doesn't take weeks like most others. It is fast acting. I hope I helped a little bit. Good luck and hang in there.
Quote from Baseball65:
Hi guys and gals,
Baseball here,
I felt HORRIBLE yesterday.I started getting the chills-hot flashes.I woke up like a train hit me from the hard core anti-psychoctic that the detox gave me at discharge for sleep.

as the day progressed,I tried everything....working out,getting out,getting in to My Md(which I see today)...No luck...non-stop panic attacks,racing mind,couldn't even leave the house.I called the medical facility where I was detoxed,to ask them some medical Q's,but they never returned my calls.Called my sponsor,and he was evasive on the issue.I was really mad that the detox gave me little to no instruction.

At about 8:30 PM when it got too much,after numerous herbal attempts,I took 1/2 mg of xanax....the fear and panic could not be escaped! I tried an herbal sleep combo,but only got 3 hrs.My wife told me to NOT take the detox med(seroquil)as she saw the result the day before,so when I got up at 3 in the AM,I took half of my old med,another benzo(tamezapam).

I guess part of me feels like a loser for giving in,but part of me feels like I did the right thing...I can't picture doing ANYTHING or being of any use ,being able to write inventory,do work,if My Panic attacks keep coming.

as I said,I'm seeing the MD today.The last day I felt GREAT was the day I left the detox.(5 days)They also had me on a low dose of librium.I'm not sure that I slipped here,as I took the minimum I needed to not melt entirely,but obviously I wouldnt be posting if I felt entirely OK about it.

I always felt the Narcotics were the biggest problem,and obviously I took none of those,I had been using the benzos without abusing for 9-10 years before detox...I don't even like that feeling,but It's the only thing that has ever stopped the attacks-insomnia.......boy it's hard to make a decision when you're new,alone and floating!!!!!

any comments ???? I'd love some input on this matter.

Baseball65

Hang in Buddy!!!! You can do this! You're 90% done....just need to get over that final challenge!!! Baseball cures all ills!!! Thomas63
hey Baseball....i am really glad you went and saw your doctor yesterday. I guess that is why i was so scared of subtex and or suboxone. There STILL is a jump off point. Try to keep focused thru-out this hellish ordeal, that is about the only way i kept my sanity. It is kinda ironic, how in the beginning, when we want to quit, all we hear is: 3-5 days of flu-like w/d....YEAH RIGHT!!! I am 2 1/2 weeks sober over here and still feeling w/d on some days. I truly think the time period is more like 6 months, they just don't want to scare us LOL...Have you considered any meetings, since you are feeling lonely????? Or even someone close to you that you can talk with. Try to be aware of these symptoms: Hungry, Angry, Lonely, Tired....HALT....it is something i learned in detox years and years ago when i kicked coke. They are symptoms that can and will lead to relapse. You gotta have some sort of support thru-out this. Unfortunately, opiate addiction, is something that you have to get support thru. I know for sure, coke and booze was a cake-walk compare to the hell that i live on a daily basis now. It is simply TIME that is going to heal our brains and body. I am one of those, that believe, that it is impossible for the body to heal w/out sleep, so I take xanax for that. I have heard ambien works well, but they say be careful with that as well. Just work your "own" program, everyone has different views on what to take and what not to. No two people are the same. My main concern right now is to stay clean from the pain pills. Those were what were causing so many changes and problems in my life. Meetings have been a life saver for me, as well as this board. I have a husband that is never "here", and a houseful of kids, and no family near by, so meetings are my reminder and part of my healing process. I wish you luck and have been hoping to come on and see a post from you saying you are having a good day and are feeling a little better, keep hanging in there.
luv,
LISA